We are 212,287 members in 82 forums discussing 151,850 topics.

Help with Abbreviations

Topic: Chemo Cough

Forum: Young With Breast Cancer —

Connect with those under 40 who have been diagnosed.

Posted on: Jan 5, 2010 08:06PM

cancerkicker wrote:

Hi ladies!  In September, I started Taxol/Avastin and it is working wonders on my cancer.  My tumor markers have dropped from 1300 to 83 and my scans have showed dramatic improvement!

While I am thrilled with the success of chemo, I do have one very big complaint.  I have the worst chemo cough ever!  It is a dry cough and it rears it's ugly head at night.  During the day, I rarely cough.  But at night, it is so bad it keeps me and my husband up. 

We have tried everything:  humidifier, vaporizer, sleeping pills, prescription cough medicine, vicks, keeping water by the bed, sleeping with a cough drop in my mouth.... Nothing is working.  We are starting to go crazy.........does anyone have any suggestions for me?

I have mentioned it many times to be doctor and we have tried anti-biotics too.  Again, no luck.

So if you know of any tricks that can help me out, me and my husband would be game to try anything!

Thanks!

Jessica

Dx 6/19/2008, IDC, Stage IV, 0/0 nodes, mets, ER+/PR-, HER2-
Log in to post a reply

Page 1 of 1 (11 results)

Posts 1 - 11 (11 total)

Log in to post a reply

Jan 6, 2010 07:22AM Jane108 wrote:

Not sure if this will help but.....on Taxol, I developed severe laryngitis.  My doctor said it wasn't a side effect but his nurse said that she had seen a lot of it.  It lasted for over 2 months and on many days, I couldn't speak at all and I was getting scared.  I decided to see an ENT doctor who helped me greatly by letting me know that the laryngitis would go away about 4-8 wks. after I was off Taxol.  He also prescribed Prilosec which I took for 2 full months.  I now have my voice back completely!  I don't think it can hurt seeing an ENT doctor because it may be that the cough is coming from your throat area.  Good luck. 

Dx 12/29/2008, IDC, 2cm, Stage IIA, 3/6 nodes, ER+, HER2-
Log in to post a reply

Jan 20, 2010 04:41PM BeccaBoo wrote:

I also have a dry cough. I have completed 4 rounds of dose dense A/C and have currently completed 2 out of 12 Taxol. I started coughing after receiving my second round of A/C. It rears its head as a tickle, mostly at night as well, and also when I start talking abruptly. My sinuses are also very dry, almost like I have chalk dust in them all the time. UGH. The only thing that helps me is the occasional sleeping pill, or Ny-Quil if the cough is really persistent. Doctors have really been no help at all. Everything that is wrong with me EVER has to do with the chemo. Go figure. Hang in there :)

Log in to post a reply

Feb 14, 2013 07:36PM PollyKate wrote:

Yes, I have finished by round of Taxol and my cough started about a week ago, finished Taxol and now on Radiation, cough is just at night, cough and cough, no sleep, I'm just so tired, what can I do, I tried to suck a Halls which helps my throat but the coughing,  WHAT CAN I DO, anyone got any idea that would work??  Thanks for any ideas

Log in to post a reply

Nov 19, 2013 04:45AM suz54 wrote:

i am on docetaxel and cyclophosphamide (no adriamycin). had my 3rd chemo last friday but today, i lost my voice. had a bit of a sore throat. any home remedy (?) since i live quite far from the city where there is a proper clinic.

suz54 Dx 2/14/2000, ILC, 2cm, Stage I, Grade 1, 0/0 nodes, ER-/PR-, HER2-
Log in to post a reply

Jun 30, 2015 01:26PM mysunshine48 wrote:


I am on T/C and am coughing uncontrollably.....gagging. I do not cough when I lay flat, but the minute I get up to go to the bathroom, it starts agsin. Anyone else. I am having a CT scan of my lungs tomorrow. I have read everything I can about this, but can find no answers or solutions

Dx 1/2015, IDC, Right, 1cm, Stage IA, Grade 2, 0/2 nodes, ER+/PR+, HER2- Chemotherapy 5/13/2015 TAC Chemotherapy 5/14/2015 Cytoxan (cyclophosphamide), Taxotere (docetaxel) Chemotherapy 5/14/2015 Surgery 10/24/2015 Reconstruction (left): Silicone implant; Reconstruction (right): Silicone implant Surgery Lymph node removal: Sentinel; Mastectomy: Left, Right; Reconstruction (left): Tissue expander placement; Reconstruction (right): Tissue expander placement Hormonal Therapy Arimidex (anastrozole)
Log in to post a reply

Aug 22, 2015 12:47PM Roxier wrote:

Hi Bonita Springs, Did you ever find a solution to your cough? I have developed the same cough, not at night, but as soon as I get up. Have tried cough medicine, cold medicine, heartburn drugs, Flonase. It is not getting better. If something worked for you please let me know.

Log in to post a reply

Aug 22, 2015 05:42PM Moderators wrote:

Hi Roxier, and welcome to Breastcancer.org,

We're sorry you're also experiencing this terrible side effect. You might want to check out the main Breastcancer.org site's side effect page on Coughing for some tips to help manage this effect.

We hope this helps. Please let us know if you find a solution!

--The Mods

To send a Private Message to the Mods: community.breastcancer.org/mem...
Log in to post a reply

Feb 8, 2018 05:20PM - edited Feb 8, 2018 05:21PM by Raksanoor

My wife went thru her 3rd (out of 6) round of chemo last week. Couple of days before the treatment she developed cough. Had her chest X-ray and the blood tests done and was all clear. However she is now on antibiotics. The cough keeps her awake at nights and makes her more fatigued.

CB, grade 2, ER/PR+, HER2+,Docetaxel+Trastuzumab+Perjeta


Log in to post a reply

Mar 26, 2018 08:16PM Emma1973 wrote:

Yes, the chemo cough is rough. I can't seem to find anything that will help. Definitely worse at night. I'm just trying to drink a lot of water now. Seems like a build up of something in throat. I've had it since day one of chemo. I'll be looking forward to this going away after treatment!

Log in to post a reply

May 8, 2018 11:34AM katelake wrote:

After first round of Taxol, I too developed horrible gagging dry cough and laryngitis. Thought I was alone until I found this blog, so thank you all. I am encouraged to know it eventually resolves. Oncologist says never seen in practice. Cough worse at night and with any transition. Drink ice water 24/7 to soothe throat. Went to ER and like others here all tests were clear. I sleep upright because laying down brings on the cough, making CT scan difficult. Oncologist is going to discontinue taxol, my 3rd line of treatment. Not sure what other options are left?...

Log in to post a reply

May 8, 2018 11:45AM Amelia01 wrote:

I too had a horrid cough and finally after two months it is much better (was really bad on EC and now better on Taxol). I was told it might stem from stomach acid in addition to dehydration. I started taking a stomach acid blocker and it helped.

Dx 10/17/2017, ILC/IDC, Left, 6cm+, 17/21 nodes, ER+/PR+, HER2- Surgery 11/7/2017 Chemotherapy Cytoxan (cyclophosphamide), Ellence (epirubicin), Taxol (paclitaxel)

Page 1 of 1 (11 results)